Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online

Glaucoma, loss of vision, had laser treatment. Can worsening vision be a side-effect of treatment?

User rating for this question
Very Good
Answered by

Practicing since : 1977
Answered : 1038 Questions
my husband has been diagnosed with glaucoma. he recently had a slight loss of vision and a laser treatment. This past week. today he feels like his vision in that eye is so much worse and that he can barely see in his left eye. is that possible? can it be a side effect of the laser treatment? What should he do?
Posted Sun, 15 Apr 2012 in Vision and Eye Disorders
Answered by Dr. N. K. Misra 5 hours later

Thanks for the query.

This pattern of visual loss can at times occur in a few cases.Such time lag in visual loss suggests a definite pattern.

What may happen is that release of laser energy in the eye triggers an inflammatory response,these inflammatory cells:

1) block the drainage channels of the eye leading to rise of intra ocular pressure which strangulates the optic nerve,blocking it's blood supply leading to loss of vision.

2)They block the laser iridotomy hole leading to rise of intra ocular pressure.

Since this phenomenon is of recent origin the optic nerve damage is recent,so it may be reversible at the moment.

What is to be done at the moment is to have his intra ocular pressure checked and if it is raised then measures are to be taken to immediately lower intra ocular pressure(iop) by:

1)Acetazolamide 250 mg tablets marketed as Diamox

2)Iotim0.5% eye drops

or other drops which you were already using to lower IOP after consulting your physician.

These drugs are to be given in doses depending upon the iop level.

You can convey to us the type of glaucoma,congestive or open angle glaucoma and the treatment which was being taken and the initial and present iop level.

Hope i have answered your query.I will be available for follow up.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Ophthalmologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor